Alert archive / Louisiana / Lake Wind Advisories in 2010

Lake Wind Advisory 21, NWS Jackson, MS

March 31, 2010East Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this lake wind advisory at Mar 31, 2010, 3:42 AM CDT for East Carroll Parish, Louisiana; Chicot County, Arkansas. It took effect at Mar 31, 2010, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 3:42 AM CDT (08:42 UTC)
In effect from
Mar 31, 2010, 10:00 AM CDT
Expired
Mar 31, 2010, 6:00 PM CDT
In force
8 hr
Issued by
NWS Jackson, MS

Counties Chicot County, AR, East Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2850 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WWUS74 KJAN 310842
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
342 AM CDT WED MAR 31 2010

ARZ075-LAZ009-311645-
/O.NEW.KJAN.LW.Y.0021.100331T1500Z-100331T2300Z/
CHICOT-EAST CARROLL-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
LAKE PROVIDENCE
342 AM CDT WED MAR 31 2010

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED
LATER THIS MORNING AND AFTERNOON AS A LOW PRESSURE SYSTEM DEVELOPS
OVER THE SOUTHERN PLAINS. WIND WILL SUBSIDE EARLY THIS
EVENING...ESPECIALLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

EC
1 follow-up statement
034 
WWUS74 KJAN 311530
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED MAR 31 2010

ARZ075-LAZ009-312300-
/O.CON.KJAN.LW.Y.0021.000000T0000Z-100331T2300Z/
CHICOT-EAST CARROLL-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
LAKE PROVIDENCE
1030 AM CDT WED MAR 31 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED
FROM MIDDAY THROUGH THE LATE AFTERNOON AS A LOW PRESSURE SYSTEM
DEVELOPS OVER THE SOUTHERN PLAINS. WIND WILL SUBSIDE EARLY THIS
EVENING...ESPECIALLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

21

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 30, 8:46 PM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, Mar 30, 8:46 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT TUE MAR 30 2010

.UPDATE...OTHER THAN MINOR ADJUSTMENTS TO HOURLY GRIDS...FORECAST IS
IN GOOD SHAPE WITH NO UPDATES NEEDED. NEW SET OF PRODUCTS POSTED...
UPDATED AVIATION DISCUSSION BELOW. /BK/

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT TUE MAR 30 2010/

DISCUSSION...SHORT TERM(TONIGHT THROUGH FRIDAY)...A N-S SURFACE RIDGE
OVER SERN MS/SWRN AL MOVING SLOWLY EWD KEEPING LIGHT BACKING WIND
REGIME IN PLACE WITH SLY FLOW ALREADY UNDERWAY ALONG MS RIVER
CHANNEL. DECENT RAIDIATIONAL COOLING NIGHT STRAIGHT AHEAD AS THE
SURFACE HIGH EXPANDS SOMEWHAT THROUGH EARLY WEDNESDAY. THEN...RETURN
SLY FLOW WILL START PICKING UP FOR THE ENTIRE CWFA BUT ESPECIALLY W
OF I-55 WITH 10-16KTS EXPECTED. THERE MAY BE A COUPLE OF HOURS OF LWA
CRITERIA IN PORTIONS OF THE DELTA WEDNESDAY AFTERNOON BUT WILL HAVE
BIGGER WIND 'FISH-TO-FRY' ON THURSDAY WHEN PRESSURE GRADIENT GETS
CLOSER TO A 5MB SPREAD. THINNING HIGH LEVEL CLOUDS ACROSS THE OZARKS
WILL BLEED INTO THE DELTA THIS EVENING BUT SHOULD THIN EVEN MORE
THROUGH EARLY WEDNESDAY AS BUILDING UPPER RIDGE AXIS DEVELOPS FROM
SERN TX.

UPPER ANTICYCLONE SHOULD RESIDE OVER NW FL BY THURSDAY FORMING A VERY
TEMPORARY REX BLOCK OVER THE ERN HALF OF THE GULF OF MEXICO WHICH
THEN HOLDS THROUGH FRIDAY BEFORE MOVING E. THE RESULT...MORE WARMING
EXPECTED FOR HIGHS WEDNESDAY(80F) AND THURSDAY(81-83F) BEFORE LOW
LEVEL MOISTURE BEGINS TO RAMP UP THURSDAY NIGHT. GULF STRATUS LAYER
PROBABLY LIFTING INTO THE REGION AFTER MIDNIGHT THURSDAY NIGHT FOR AT
LEAST WRN HALF OF CWFA. THIS STRATUS COULD EASILY IMPACT BOTH LOWS
AND HIGHS FOR FRIDAY WITH A NARROWING DIURNAL RANGE...EXPECT LOWS
45-55F AND HIGHS 80-85F.

WINDS/CLOUDS WILL BEGIN INCREASING FROM WEST TO EAST FRIDAY NIGHT AS
AN UPPER LEVEL TROUGH SWINGS EAST ACROSS THE SOUTHERN PLAINS TOWARDS
THE REGION. THIS UPPER TROUGH WILL THEN EJECT NORTHEAST TOWARDS THE
MID SOUTH AND MID MISSISSIPPI RIVER VALLEY REGIONS SATURDAY. 12Z GFS...
GFS ENSEMBLE MEANS AND LATEST ECMWF ALL PINNING DOWN SATURDAY AS THE
PRIME WINDOW FOR SHRA/TSRA TO SWEEP THROUGH THE REGION AS A SURFACE
LOW LIFTS NEWD ACROSS THE OZARKS AND INTO THE MO BOOTHEEL WHILE
DRAGGING A COLD FRONT THROUGH OUR CWFA. CONFIDENCE IMPROVING ABOUT
THE IMPACTS OF THIS SYSTEM WITH PWATS NOW PROGGED TO RISE TO NEAR
1.6 INCHES IN A RIBBON AHEAD OF THE FRONT ALONG WITH 60-65F SURFACE
DEWPOINTS(ECMWF EVEN HIGHER). DESPITE THE MORE STABLE TIME OF DAY FOR
THE FRONTAL PASSAGE...FAVORABLE VEERING WIND PROFILES AND ROBUST
DYNAMICS FOR EARLY APRIL CLIMATOLOGIES LOOK MUCH TOO OMINOUS TO HOLD
OFF MENTIONING STRONG/SEVERE TSRA POTENTIAL ANY LONGER IN THE HWOJAN.
/40/

WILL DEFER TO PREV DISCUSSION FOR SUNDAY THROUGH NEXT TUESDAY...AS
THE FRONT PUSHES EAST AND OUT OF THE CWA BY SATURDAY NIGHT... MODELS
SHOW IT EVENTUALLY HANGING UP AND WASHING OUT ACROSS THE NORTHERN
GULF COAST AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. AS
OF RIGHT NOW...EASTER IS LOOKING RATHER PLEASANT WITH MOSTLY CLEAR
SKIES EXPECTED DURING THE AFTERNOON AS HIGHS CLIMB INTO THE MID 70S.

HIGH PRESSURE WILL SHIFT EAST ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY KEEPING THINGS QUIET ACROSS THE AREA THROUGH AT LEAST MONDAY
NIGHT.  RAIN CHANCES COULD ONCE AGAIN BE ON THE INCREASE THROUGH THE
DAY TUESDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE PLAINS AND INTO
THE GREAT LAKES REGION.  THIS SCENARIO WILL CAUSE ANOTHER COLD FRONT
TO APPROACH THE CWA BY TUESDAY NIGHT. /19/

&&

.AVIATION...VFR CONDS XPCTD THRU WED AFTN AS HIGH PRES GRADUALLY
SHIFTS E OF THE ARKLAMISS. LGT SRLY WINDS WILL DEVELOP ALL AREAS
TONIGHT...WITH SRLY WINDS CONTINUING TOMORROW. CHANCE OF MVFR VIS AT
MEI/JAN/HBG TONIGHT ALTHOUGH CONFIDENCE IS LOW AT THIS POINT. S GUSTS
TO 18KTS WILL BE PSBL AT GLH WED AFTN AS THE PRES GRADIENT BEGINS TO
TIGHTEN. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  80  47  82 /   0   0   0   0
MERIDIAN      37  80  41  82 /   0   0   0   0
VICKSBURG     44  81  47  81 /   0   0   0   0
HATTIESBURG   43  80  47  81 /   0   0   0   0
NATCHEZ       45  81  48  81 /   0   0   0   0
GREENVILLE    48  79  51  81 /   0   0   0   0
GREENWOOD     44  80  48  82 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Mar 30, 2:27 PM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT TUE MAR 30 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
311930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
227 PM CDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A STRONG STORM SYSTEM WILL MOVE THROUGH THE ARKLAMISS ON SATURDAY
AND THIS MAY PRODUCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THERE
IS STILL SOME QUESTION AS TO THE TIMING AND STRENGTH OF THIS SYSTEM...
SO PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND HAZARDOUS
WEATHER OUTLOOKS ON THE POTENTIAL FOR SEVERE WEATHER THIS WEEKEND.
OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ON SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

Nearby

Lake Wind Advisories in Louisiana, 2010Lake Wind Advisories in Arkansas, 2010Every lake wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.